Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 7, 2007, 7:00 PM CST for Coffee County, Dale County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2007, 7:00 PM CST (01:00 UTC)
- Expired
- Jan 7, 2007, 7:45 PM CST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, AL, Dale County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 7:50 PM CST | TORNADO 0 | 4 Nw Ozark, AL | NWS STORM SURVEY CONFIRMS F0 TORNADO TOUCHED DOWN BRIEFLY ON MARLEY MILL ROAD. MAXIMUM WINDS BETWEEN 60 AND 70 MPH. INTERMITTENT PATH LENGTH OF AROUND 1 MILE. TWO STRUCTURES DAMAGED WITH SEVERAL LARGE TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 3:12 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 080101 SVRTAE ALC031-045-080145- /O.NEW.KTAE.SV.W.0002.070108T0100Z-070108T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM CST SUN JAN 7 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA * UNTIL 745 PM CST * AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW BROCKTON...OR ABOUT NEAR ELBA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTONVILLE BY 710 PM CST... TABERNACLE BY 715 PM CST... PLEASANT HILL BY 730 PM CST... MARLEY HILL BY 735 PM CST... BARNES AND DILL BY 740 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3162 8565 3138 8564 3132 8599 3140 8599 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 1:57 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Jan 7, 1:57 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EST SUN JAN 7 2007 .SYNOPSIS...LATEST ANALYSIS SHOWS A WARM FRONT WELL NORTH OF THE AREA THAT EXTENDS EASTWARD FROM NORTHERN ALABAMA THROUGH GEORGIA AND INTO THE CAROLINAS. THE COLD FRONT EXTENDS SOUTHWESTWARD FROM NORTHERN MS/AL THROUGH LA AND INTO THE NORTHWESTERN GULF OF MEXICO. A WEAK HIGH PRESSURE RIDGE AXIS EXTENDS WESTWARD FROM THE CENTRAL ATLANTIC THROUGH THE FLORIDA PENINSULA AND INTO THE EASTERN GULF OF MEXICO PROVIDING LIGHT TO MODERATE SOUTHERLY WINDS OVER THE AREA. && .SHORT TERM...(TONIGHT-TUESDAY NIGHT) TONIGHT...LOW PRESSURE SYSTEM CENTERED OVER WESTERN TN WILL CONTINUE TO DEEPEN AND INTENSIFY IN RESPONSE TO AN UPPER TROUGH THAT EXTENDS SOUTHWARD THROUGH THE CENTRAL U.S AND BEYOND. THIS SYSTEM WILL RAPIDLY MOVE NNE THROUGHOUT THE DAY AND WILL DRAG A COLD FRONT ACROSS OUR AREA TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS BOUNDARY SHOULD BEGIN FILTERING INTO THE WESTERN PORTIONS OF OUR AREA THIS EVENING. MODELS CONTINUE TO BE IN AGREEMENT WITH THE FRONTAL PASSAGE AROUND MONDAY MORNING. RAINFALL ACCUMULATIONS SHOULD REMAIN AROUND A HALF INCH AND BELOW OVER THE MAJORITY OF THE AREA. WEAK LAPSE RATES WILL GIVE WAY TO MARGINAL INSTABILITY VALUES AND AN OVERALL LOW RISK FOR A SEVERE EVENT. HOWEVER SHEAR VALUES DO SUPPORT THE DEVELOPMENT OF ROTATING STORMS. MONDAY THROUGH TUESDAY NIGHT...SHORT WAVE WILL RAPIDLY ADVANCE NEWD WITH THE SURFACE FRONT BEGINNING TO MOVE OFF THE ATLANTIC COAST MONDAY EVENING. NW WINDS IN THE WAKE OF THE FRONT WILL BRING DRIER AND COLDER CONDITIONS FOR THE REMAINDER OF THE PERIOD. FOR INLAND AREAS...TUESDAY MORNING TEMPS WILL LIKELY REACH FREEZING FOR A BRIEF PERIOD. .LONG TERM...(WEDNESDAY-SUNDAY) THE 00 UTC GFS AND ECMWF REMAIN IN GOOD AGREEMENT WITH THEIR FORECASTS OF A DEEP UPPER LEVEL TROUGH DEVELOPING OVER THE WESTERN PORTION OF THE COUNTRY...AND A CORRESPONDING STRONG RIDGE OVER THE EAST. TEMPERATURES WILL START OFF ON THE COOL SIDE WEDNESDAY MORNING...WITH ANOTHER CHANCE AT A LIGHT FREEZE IN THE FAVORED LOCATIONS. A SLOW WARMING TREND WILL BEGIN ON THURSDAY AND LAST THROUGH THE WEEKEND AS DEEP LAYER RIDGING DEVELOPS. THE GFS IS EXHIBITING ITS USUAL PROPENSITY FOR MOISTENING THE LOW TO MID TROPOSPHERE OVER MOST OF THE PLANET...AND THIS INFLUENCES THE MOS POP (CAUSING IT TO BE 20-30 PERCENT FOR SEVERAL DAYS LATE IN THE WEEK AND WEEKEND). WE PREFER THE ECMWF FORECAST OF A MUCH DRIER TROPOSPHERE...ESPECIALLY GIVEN THE LOCATION AND STRENGTH OF THE DEEP LAYER RIDGING. THUS ALL OUR POP IS BELOW 15 PERCENT. && .AVIATION...LIFR/IIFR CIGS PERSIST AT PFN AND MVFR MARGINAL VFR AT OTHER TERMINALS. EXPECT WITH INCREASING WQINDS...CIGS TO FINALLYL IFT BY EARLY AFTERNOON. COLD FRONT WILL THEN COME IN FROM THE WEST THIS EVENING AND OVERNIGHT. ALONG AND AHEAD OF THIS FRONT WILL BE LOOKING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. WESTERN TERMINALS ARE MOST LIKELY TO SEE THIS ACTIVITY DURING THE FIRST HALF OF THE NIGHT AND THEN EASTERN TERMINALS AFTER MIDNIGHT INTO THE EARLY MORNING HOURS MONDAY. MVFR CIGS AND POSSIBLY VSBYS BUT WINDS SHOULD LIMIT CHANCE FOR IFR CONDS. CLEARING THEN RAPIDLY COMES IN MONDAY MORNING FROM THE NORTHWEST ON GUSTY WINDS WITH EXTENDED PERIOD OF VFR CONDITIONS EXPECTED. && .MARINE...WINDS AND SEAS SHOULD REMAIN BELOW CAUTION CRITERIA THROUGH THE AFTERNOON. CAUTION WILL LIKELY BE REQUIRED BEGINNING SUNDAY NIGHT WITH THE APPROACHING FRONT. DO NOT EXPECT CONDITIONS TO REACH SCA CRITERIA AT THIS POINT FOR TONIGHT. FOR THE UPCOMING WEEK...HIGH PRESSURE MOVES IN AND WINDS AND SEAS WILL REMAIN BELOW CAUTION LEVELS. && .FIRE WEATHER...CONDITIONS WILL APPROACH RED FLAG CRITERIA MONDAY AFTERNOON AND TUESDAY AFTERNOON. WILL ISSUE A WATCH FOR TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 55 66 32 62 31 / 70 30 0 0 0 PANAMA CITY 57 63 39 61 37 / 80 20 10 0 10 DOTHAN 51 62 34 59 31 / 90 20 10 0 0 ALBANY 54 61 34 60 32 / 80 30 10 0 0 VALDOSTA 57 63 34 60 32 / 60 30 10 0 0 CROSS CITY 60 67 34 62 29 / 50 50 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ...NONE. && AVIATION/FIRE WEATHER...RB REST OF DISCUSSION...AG LONG TERM...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:16 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 44 min |
| Jan 7, 7:36 PM CST | Tornado Warning | TAE | Dale | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.